Does a Corticosteroid Injection Cause Pitted Skin?

I received a Corticosteriod Injection for acne and it seems like I have pitted skin now. Is this common in situations like this? I have a special event coming up in a few months and I want to make sure this is gone by that time. What can I do to get this to go away? Please help…

nelly1980

F, 38, Utah

Acne blemish injections with a corticosteroid can cause a dimple in the skin - caused by fat atrophy.  Many of them resolve on their own over time.  But sometimes we will use a small amount of Restylane to smooth it out sooner.

At our clinic we use an antibiotic and corticosteroid to inject blemishes - this decreases the amount of corticosteroid used and the potential dimpling.

Ken Oleszek, MD

La Fontaine Aesthetics

Denver, Colorado

303-355-4772

Hi nelly1980:  corticosteroids can definitely cause pitted skin.  Get to a board certified plastic surgeon who is experienced in fat transfer and get this addressed as soon as possible.


Dr. Ken Stein